MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A3ENNISB
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 980 ventilator did not pass the circuit pressure test portion of the short self test (sst).The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Issue identified during product analysis.Device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator did not pass the circuit pressure test portion of the short self test (sst).The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all tests and calibrations according to the manufacturer's specifications at the time of service.One ifm pcba was returned for failure investigation.The part was visually inspected and no anomalies were observed.The part was attached to the test ventilator and powered up but failed the extended self test (est) circuit pressure test ¿inspiratory autozero solenoid not operational¿.After a thorough investigation, a faulty so1 in the ifm pcba was identified.If an so1 failure were to occur while in use on a patient the ventilator response would be to enter backup ventilation (buv).The cause of the event was identified as a faulty s01 in the ifm pcba.There is an existing previous internal investigation regarding this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16264973
Report Number8020893-2023-00078
Device Sequence Number17591120
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public10884521201910
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A3ENNISB
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown